Arkansas, 2005Damaging Wind in Arkansas, July 22, 2005
July 22, 2005 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 22, 1:50 PM CST, 7 hours 55 minutes earlier.
Area forecast discussion, Jul 22, 1:50 PM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT FRI JUL 22 2005
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
UPPER RDG HAS INCRSD ITS INFLUENCE ACRS MUCH OF THE FA THIS
AFTN...WITH MOST TEMPS WELL INTO THE 90S. A FEW LOCATIONS HAVE
TOPPED THE CENTURY MARK WHERE DRIER AIR HAS BEEN ABLE TO MIX DOWN. A
FEW SHOWERS HAVE FORMED OVR THE HIGHER TERRAIN OF W-CNTRL AR THIS
AFTN. THIS ACTIVITY WILL DIE ARND SUNSET AND WL NOT HAVE ANY RAIN
MENTIONED TNGT.
UPPER RDG IS PROGGED TO PERSIST OVR AR THIS WEEKEND. EXPECT MAX
TEMPS ON SAT TO BE A REPEAT TODAY AND AGAIN ON SUN AS UPPER RDG
CENTER RMNS IN THE VCNTY. WARMEST READINGS EXPECT TO OCCUR WHERE
LESSER AMOUNTS OF RAINFALL HAVE OCCURRED THE PAST WEEK...RESULTING
IN DRIER SOIL CONDITIONS. WL EXTEND HEAT ADVY THRU SUN FOR LOCATIONS
MAINLY ALONG AND S OF THE AR RIVER VALLEY.
SOME RETURN IN MOISTURE IS NOTED FOR LATER SUN AND MONDAY. HAVE LEFT
SMALL AFTN AND EARLY EVENING POPS FOR MAINLY S AR FOR THE TIME
BEING. DID LOWER MAX TEMPS A FEW DEGREES FOR MON WITH MORE CLOUDS
EXPECTED AS BETTER RETURN FLOW SETS UP AND CENTER OF UPPER RDG
SLIDES EWD.
&&
.LONG TERM...TUESDAY THROUGH FRIDAY
MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE SYNOPTIC SCALE BUT
THE DEVIL REMAINS IN THE DETAILS WITH SMALLER SCALE FEATURES NOT IN
THE BEST AGREEMENT OR SHOWING THE BEST CONTINUITY. GFS CONTINUES TO
BE MORE AGGRESSIVE WITH DRIVING A COLD FRONT THROUGH THE AREA
WEDNESDAY WITH THE DGEX MUCH SLOWER. DGEX SOLUTION HAS THE FRONT
WAFFLING AROUND NORTH ARKANSAS/SOUTHERN MISSOURI FOR SEVERAL DAYS
BEFORE IT LIMPS THROUGH LATE FRIDAY. THIS SCENARIO MAKES MORE SENSE
WITH HIGH PRESSURE OFF THE EAST COAST. SOLUTION ALSO IN DECENT
AGREEMENT WITH THE OTHER MODELS AND AS SUCH IS THE PREFERRED CHOICE.
THE PERIOD BEGINS WITH HIGH PRESSURE OFF THE EAST COAST AND OVER
SOUTHERN CALIFORNIA WITH BROAD TROFFING OVER THE NATIONS MID SECTION
AND A STRONG UPPER LOW MOVING ACROSS CENTRAL CANADA. AS UPPER FLOW
BUCKLES EARLY IN THE PERIOD...MODELS TRY TO DRIVE A COLD FRONT
THROUGH THE AREA TOWARDS THE MIDDLE PART OF THE WEEK. BASED ON THE
UPPER FLOW ALOFT...FRONT EXPECTED TO WAFFLE AROUND NORTHERN ARKANSAS
OR SOUTHERN MISSOURI BEFORE SLOWLY SAGGING SOUTH BUT STILL ONLY
REACHING THE CENTRAL PART OF THE STATE BY LATE FRIDAY.
WITH FRONT IN THE GENERAL AREA THE MAJORITY OF THE PERIOD...WILL
NEED TO KEEP AT LEAST SCATTERED POPS IN THE FORECAST. WITH NO MUCH
UNCERTAINTY IN THE FINER DETAILS...WILL NOT TRY TO TIME THE
INDIVIDUAL WAVES MOVING THROUGH THE MEAN FLOW AND GO WITH MORE OF A
BROAD BRUSH APPROACH.
CONCERNING TEMPERATURES....INCREASED MOISTURE AND CLOUD COVER WILL
KNOCK DOWN TEMPERATURES A FEW DEGREES FROM THE STEAMY HIGHS EXPECTED
OVER THE WEEKEND. TEMPERATURES WILL STILL BE PRETTY CLOSE TO NORMAL
THROUGHOUT THE PERIOD WITH NO WHOLE SCALE CHANGES EXPECTED.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT SUNDAY FOR THE FOLLOWING
ZONES...ARZ021...ARZ022...ARZ030...ARZ031...ARZ032...ARZ033...
ARZ034....ARZ037...ARZ038...ARZ039...ARZ040...ARZ041...ARZ042...
ARZ043...ARZ044...ARZ045...ARZ046...ARZ047...ARZ052...ARZ053...
ARZ054...ARZ055...ARZ056...ARZ057...ARZ062...ARZ063...ARZ064...
ARZ065...ARZ066...ARZ067...ARZ068...AND ARZ069.
&&
44/56
In the hours before
Local storm report, Jul 22, 4:02 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 S RAGTOWN 34.50N 91.10W
07/21/2005 0.75 INCH MONROE AR EMERGENCY MNGR
0440 PM HAIL INDIAN BAY 34.38N 91.07W
07/21/2005 0.88 INCH MONROE AR EMERGENCY MNGR
&&
22Local storm report, Jul 22, 8:30 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG MCCRORY 35.26N 91.20W
07/22/2005 WOODRUFF AR LAW ENFORCEMENT
TREE DOWN IN MCCRORY.
&&
INIGUEZLocal storm report, Jul 22, 8:56 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL SAND HILL 35.00N 91.43W
07/22/2005 0.75 INCH PRAIRIE AR LAW ENFORCEMENT
&&
INIGUEZSpecial weather statement, Jul 22, 9:32 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1032 PM CDT FRI JUL 22 2005
ARZ044-230430-
PULASKI-
1032 PM CDT FRI JUL 22 2005
AT 1025 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS APPROACHING
PULASKI COUNTY FROM THE NORTHEAST. THE STORMS BEGAN OVER
NORTHEASTERN ARKANSAS EARLIER TONIGHT...AND HAVE PROGRESSED
SOUTHWESTWARD DURING THE PAST FEW HOURS.
WHILE THESE STORMS PRODUCED SOME WIND DAMAGE EARLIER TONIGHT...THEY
HAVE WEAKENED SOMEWHAT SINCE 10 PM. HOWEVER...WINDS OF 30 TO 40
MPH WILL STILL BE POSSIBLE AS THE STORMS MOVE SOUTHWEST AT 40 MPH
ACROSS THE COUNTY.
22
Local storm report, Jul 22, 9:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG LONOKE 34.79N 91.90W
07/22/2005 LONOKE AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN CITY OF LONOKE.
&&
INIGUEZThunderstorm Wind, Lonoke
- When
- July 22, 9:45 PM CST
- Where
- Lonoke County, Scott
- Measured
- 85 kt (98 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.700, -92.100
Thunderstorm winds, estimated at around 100 mph, caused damage to an irrigation system. Several sections of a center pivot were blown over and some wooden pallets were tossed into an open field.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 22 to 25, 20051 death · 35 events
- Heat in Oklahoma, July 22, 20051 death · 1 event
- Rip Current in New Jersey, July 22, 20051 death · 1 event
- Heat in Nebraska, July 22 to 24, 2005$3.0 million · 30 events
- Flash Flood in Pennsylvania, July 22, 2005$300,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 22, 2005$65,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Arkansas, July 22, 2005$47,000 · 1 in hail · 12 events
- Hail and Damaging Wind in New York, July 22, 2005$60,000 · 52 kt wind · 3 events
- Lightning Strike in New Hampshire, July 22, 2005$50,000 · 1 event
- Tornado and Hail in Tennessee, July 22, 2005$25,000 · F0 · 6 events
- Damaging Winds in Kentucky, July 22, 2005$25,000 · 55 kt wind · 4 events
- Hail and Lightning Strike in Vermont, July 22, 2005$25,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476131.